Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 142, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 21, 2001, 5:11 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 21, 2001, 5:11 PM CDT (22:11 UTC)
- Expired
- Jul 21, 2001, 5:45 PM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tangipahoa Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 212212 SVRNEW LAC105-212245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 511 PM CDT SAT JUL 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA * UNTIL 545 PM CDT * AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHERN TANGIPAHOA PARISH...OR ABOUT 5 MILES EAST OF KENTWOOD...MOVING SOUTHWEST AT 10 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3087 9042 3097 9042 3091 9049 3076 9051
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:40 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 21, 3:40 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 340 PM CDT SAT JUL 21 2001 DUE TO CONSTRAINTS OF TIME...WILL BE VERY BRIEF. RDA OUT OF SERVICE DUE TO LIGHTNING STRIKE. EL TECH ENROUTE TO INITIATE REPAIRS. WE ARE CLOSELY MONITORING MOSAIC OF SURROUNDING OFFICES. WEATHER IS GOING ACCORDING TO PLAN WITH MCS OVER THE CWA THIS AFTERNOON AS DISCUSSED YESTERDAY. PRETTY STRONG WIND GUSTS WITH 38 KTS MEASURED AT KNEW AS SQUALL LINE ROLLS THROUGH. BACK DOOR FRONT MEANDERING IN AS INDUCED BY CONVECTION. STILL GOING VERY CLOSE TO AVN FOR TEMPS AND POPS. EXTENDED WILL BE CONTINUITY FROM PREVIOUS PACKAGES. MCB 73/93/72/93 2412 BTR 75/93/7l4/93 2412 MSY 77/93/76/93 3411 GPT 75/91/74/91 2411 .NEW...NONE. LA...NONE. MS...NONE. 24
In the hours before
Local storm report, Jul 21, 3:44 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
344 PM CDT SAT JUL 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 PM 10 S BILOXI MS 40 MPH TSTM WIND GUST
07/21/01 HARRISON VESSEL SUNK BY SQUALL
GUSTS. RESCUED BY SHIP
ISLAND PARK SERVICE.
REPORTED BY HARRISON COUNTY
SHERIFF'S OFFICE.
RJRNearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.